Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

November 30, 2016Clarke County, Alabama

NWS Mobile, AL issued this special weather statement at Nov 30, 2016, 5:12 AM CST for Clarke County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 5:12 AM CST (11:12 UTC)
Expired
Nov 30, 2016, 6:00 AM CST
In force
48 min
Issued by
NWS Mobile, AL

County Clarke County, AL

The radar

The Mobile radar (KMOB), 131 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 410 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
410 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS84 KMOB 301112
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CST WED NOV 30 2016
 
ALZ051>053-301200-
CLARKE AL-WASHINGTON AL-CHOCTAW AL-
512 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTH CENTRAL WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 600 AM CST...

AT 512 AM CST...THE STRONG THUNDERSTORM WAS LOCATED NEAR MILLRY...OR
15 MILES NORTH OF CHATOM...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLRY AND COFFEEVILLE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3188 8776 3160 8828 3169 8839 3199 8806
      3199 8787
TIME...MOT...LOC 1112Z 230DEG 29KT 3169 8828 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Nov 30, 4:28 AM CST, 44 minutes earlier.

Area forecast discussion, Nov 30, 4:28 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
428 AM CST Wed Nov 30 2016

.NEAR TERM /Now Through Wednesday night/...The QLCS continues to
approach from the west in advance of the cold front. This main band
of storms extends northeast to southwest across Central Mississippi
into Southcentral Louisiana. Discrete cells have been developing in
advance across Southwest AL and Southeast MS but have remained well
behaved as a low to mid level warm layer has kept activity capped.
A few storms have shown some weak rotation but have remained shallow
and have not had enough lift to develop into thunderstorms. Going
back to the upstream QLCS...an occasional bowing segment has
developed along the system indicative of potentially severe straight
line winds. Suspect this system will hold together better than the
last nights as upper level forcing better organized. We'll have to
monitor the system's evolution for severe thunderstorm potential and
isolated tornado risk ...at least a low end potential exist in the
moderately high shear environment over us. Looks like the main band
of storms along the QLCS will move into our Southeast MS counties
around sunrise this morning and extend from southwestward Wilcox
County to Southern Mobile county by around 11 AM and from Crenshaw
County through Okaloosa County by around 1 to 2 PM this afternoon.
Heavy showers can be expected along the main band producing rainfall
totals of 1 to 2 inches with locally higher amounts possible. The
front will follow quickly behind the line with breezy northwesterly
winds following in its wake. The system will also begin to weaken in
its eastern progression as upper level dynamics begin to get pulled
northeastward with the exiting jet maximum.

A high risk of rip currents will continue through tonight. A high
surf advisory continues through 1 PM this afternoon.

Skies clear tonight and overnight lows fall into the 40s except
along the coast which will be close to 50 and some interior locations
that could fall into the upper 30s. High's today will occur in
advance of the front with low to mid 70s west of I-65 and mid 70s to
low 80s east.

.SHORT TERM /Thursday Through Friday night/...As the current weather
maker moves off, more shortwave energy moves south over the western
CONUS, eventually organizing into a closed low over western Mexico,
when then begins to move east Friday through Friday night. This
system combined with the current system moving to and becoming more
disorganized over New England and the Canadian Maritimes, an upper
ridge builds north over the Plains. This will help to slow down and
stall a surface high that moves over the eastern Conus, with the
result being the post frontal northerly flow becoming more easterly
over the northern Gulf coast. This will become more important in the
extended as the western Mex system moves east over the US/Mex border,
bringing increasing isentropic upglide showers to the Lower
Mississippi River into Friday night. at this point, am expecting this
activity to remain well west of the FA, with a dry airmass helping to
evaporate any virga showers that may approach the FA.

For temps, with the cooler airmass moving over the fa, Thursday's
high drop to a few degrees below seasonal, ranging from close to 60
northwest o mid 60s along the coast. Some upward moderate occurs into
Friday, with highs randing from the mid to upper 60s. Overnight lows
moderate upward from mid to upper 30s over the FA Thursday night to
around 40 Friday night. /16

.LONG TERM /Saturday Through Tuesday/...As the western Mex system
swings east through the extended, isentropic upglide induced showers
moisten the boundary later Saturday into Saturday night. By Sunday,
medium range soundings are showing enough instability to put thunder
back into the forecast. Rain is expected to occur off and on into
tuesday night before the upper dynamics move off. Temps below
seasonal for the coming weekend warm to above seasonal levels by
Monday as warm flow off the Gulf sets up. /16

&&

.MARINE...A moderate to strong onshore flow and high seas will
continue into this afternoon as a cold front approaches from the
west. The cold front will move across our Gulf waters this afternoon
and a moderate to strong northerly flow will follow in its wake.
Scattered to numerous showers and thunderstorms can be expected this
morning into the afternoon. Winds will gradually abate and seas
diminish following frontal passage. /08

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  41  65  38 /  90   0   0   0
Pensacola   78  46  66  44 /  80  10   0   0
Destin      77  52  67  47 /  90  20  10   0
Evergreen   72  41  65  35 /  80   0   0   0
Waynesboro  70  39  63  33 /  90   0   0   0
Camden      70  40  63  35 /  90   0   0   0
Crestview   78  46  67  35 /  80  20   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

     High Surf Advisory until 1 PM CST this afternoon for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

     High Surf Advisory until 1 PM CST this afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 29, 9:25 PM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
925 PM CST TUE NOV 29 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
925 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

A SQUALL LINE OF STORMS IS FORECAST TO ORGANIZE AND MOVE EAST OVER
THE LOWER MISSISSIPPI RIVER VALLEY.

THE GREATEST SEVERE WEATHER THREAT APPEARS TO REMAIN TO OUR
NORTHWEST ACROSS CENTRAL AND NORTHERN MISSISSIPPI WHERE AN ENHANCED
TO MODERATE RISK ZONE IS OUTLINED BY THE STORM PREDICTION CENTER.
THIS IS WHERE THE BEST DYNAMICS AND INSTABILITY WILL RESIDE FOR
ORGANIZED AND MORE WIDESPREAD SEVERE STORMS. THE LEADING EDGE OF THE
LINE OF STORMS IS FORECAST TO MOVE INTO INTERIOR SOUTHEAST
MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA SHORTLY BEFORE DAYBREAK
WEDNESDAY. A FEW STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.

THERE IS A HIGH SURF ADVISORY ALONG THE GULF BEACHES OF ALABAMA AND
NORTHWEST FLORIDA THROUGH TONIGHT. WAVES AND SURF OF 5 TO 7 FEET
ARE EXPECTED. ROUGH SURF COULD CAUSE MINOR EROSION AND WAVE RUN UP
ALONG SOME OF THE MORE VULNERABLE BEACH AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LINE OF STORMS IS FORECAST TO MOVE ACROSS THE I-65 CORRIDOR
BETWEEN 9 AM AND 1 PM BEFORE EXITING EAST OF THE AREA BY 3 PM. THE
PRIMARY RISK OF SEVERE THUNDERSTORMS WILL BE ACROSS SOUTHEAST
MISSISSIPPI AND WEST OF I-65 IN SOUTHWEST ALABAMA WEDNESDAY MORNING
WITH THE GREATEST THREAT BEING DAMAGING STRAIGHT LINE WINDS.

HIGH RISK OF RIP CURRENTS AND HIGH SURF CONTINUES TO IMPACT AREA
BEACHES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF SKYWARN SEVERE STORM
SPOTTER NETWORKS IS NOT EXPECTED AT THIS TIME THROUGH MONDAY.

GMZ630>635-650-655-670-675-010300-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
925 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

STRONG ONSHORE FLOW AND HIGH SEAS BRINGS HAZARDOUS CONDITIONS FOR
SMALL CRAFT OVER THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED TO CONTINUE
THROUGH WEDNESDAY AFTERNOON.

In the hours before

Special weather statement, Nov 30, 3:37 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 AM CST WED NOV 30 2016

ALZ051-052-MSZ067-301015-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
337 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 415 AM CST...

AT 337 AM CST...THE STRONG THUNDERSTORM WAS LOCATED NEAR CLARA...OR 9
MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...CLARA AND SILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3146 8870 3153 8879 3192 8838 3171 8818
TIME...MOT...LOC 0937Z 230DEG 29KT 3154 8869
Special weather statement, Nov 30, 4:21 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 AM CST WED NOV 30 2016

ALZ051-052-MSZ067-076-301100-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-GREENE MS-
421 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND
NORTH CENTRAL GREENE COUNTIES UNTIL 500 AM CST...

AT 420 AM CST...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
STATE LINE...OR 17 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLRY...BUCKATUNNA...STATE LINE AND SILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3133 8864 3143 8874 3180 8832 3159 8812
TIME...MOT...LOC 1020Z 230DEG 29KT 3142 8864
Special weather statement, Nov 30, 5:12 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CST WED NOV 30 2016

ALZ051>053-301200-
CLARKE AL-WASHINGTON AL-CHOCTAW AL-
512 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTH CENTRAL WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 600 AM CST...

AT 512 AM CST...THE STRONG THUNDERSTORM WAS LOCATED NEAR MILLRY...OR
15 MILES NORTH OF CHATOM...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLRY AND COFFEEVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3188 8776 3160 8828 3169 8839 3199 8806
      3199 8787
TIME...MOT...LOC 1112Z 230DEG 29KT 3169 8828

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 7:00 AM CSTSpecial Weather StatementMOBChoctaw60 min
Nov 30, 8:04 AM CSTSpecial Weather StatementMOBChoctaw41 min
Nov 30, 9:36 AM CSTSpecial Weather StatementMOBClarke, Monroe, Wilcox54 min
Nov 30, 10:00 AM CSTSpecial Weather StatementMOBEscambia45 min
Nov 30, 10:07 AM CSTSpecial Marine WarningMOB38 min
Nov 30, 10:19 AM CSTSpecial Marine WarningMOB41 min
Nov 30, 10:29 AM CSTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox61 min
Nov 30, 10:35 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe55 min
Nov 30, 10:58 AM CSTSpecial Marine WarningMOB62 min
Nov 30, 11:06 AM CSTSpecial Weather StatementMOBBaldwin, Escambia, Mobile54 min
Nov 30, 11:09 AM CSTSpecial Marine WarningMOB51 min
Nov 30, 11:29 AM CSTSpecial Weather StatementMOBButler, Conecuh, Crenshaw61 min
Nov 30, 11:32 AM CSTSevere Thunderstorm WarningMOBMobile43 min
Nov 30, 11:48 AM CSTSpecial Marine WarningMOB57 min
Nov 30, 11:49 AM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia41 min
Nov 30, 11:55 AM CSTSpecial Marine WarningMOB80 min
Nov 30, 11:58 AM CSTSevere Thunderstorm WarningMOBBaldwin62 min
Nov 30, 12:25 PM CSTSevere Thunderstorm WarningMOBEscambia50 min
Nov 30, 12:40 PM CSTSpecial Marine WarningMOB35 min
Nov 30, 12:40 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia65 min
Nov 30, 1:01 PM CSTSpecial Marine WarningMOB89 min
Nov 30, 1:18 PM CSTSpecial Marine WarningMOB42 min
Nov 30, 1:44 PM CSTSpecial Weather StatementMOBCovington46 min
Nov 30, 2:08 PM CSTSevere Thunderstorm WarningMOBCovington22 min
Nov 30, 2:28 PM CSTSpecial Marine WarningMOB92 min
Nov 30, 10:04 AM CSTSpecial Weather StatementMOBOkaloosa41 min
Nov 30, 10:40 AM CSTSpecial Weather StatementMOBOkaloosa50 min
Nov 30, 11:33 AM CSTTornado WarningMOBOkaloosa27 min
Nov 30, 12:55 PM CSTSpecial Weather StatementMOBEscambia, Santa Rosa65 min
Nov 30, 1:23 PM CSTHigh Surf AdvisoryMOBEscambia, Okaloosa, Santa Rosa5 hr
Nov 30, 1:41 PM CSTSpecial Weather StatementMOBOkaloosa, Santa Rosa64 min
Nov 30, 3:37 AM CSTSpecial Weather StatementMOBWayne38 min
Nov 30, 4:21 AM CSTSpecial Weather StatementMOBWayne39 min
Nov 30, 8:13 AM CSTSpecial Weather StatementMOBGreene62 min
Nov 30, 9:13 AM CSTSpecial Weather StatementMOBGeorge, Greene62 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.